Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 259, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 27, 2016, 11:22 PM EDT for Campbell County, City of Lynchburg, Virginia. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2016, 11:22 PM EDT (03:22 UTC)
- Expired
- Sep 28, 2016, 12:15 AM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 11:35 PM EDT | HAIL 1 | Rustburg, VA | BROADCAST MEDIA RELAYS REPORT OF QUARTER SIZE HAIL FALLING WITHIN THE CITY OF RUSTBURG, VIRGINIA. |
| Sep 27, 11:45 PM EDT | HAIL 1 | Concord, VA | BROADCAST MEDIA RELAYS REPORT OF QUARTER SIZE HAIL FALLING WITHIN THE CITY OF CONCORD, VIRGINIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107
WUUS51 KRNK 280322
SVRRNK
VAC031-680-280415-
/O.NEW.KRNK.SV.W.0259.160928T0322Z-160928T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1122 PM EDT TUE SEP 27 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
THE SOUTHERN AND EASTERN CITY OF LYNCHBURG IN CENTRAL VIRGINIA...
* UNTIL 1215 AM EDT
* AT 1121 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HODGES...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
ALTAVISTA...
CONCORD...
RUSTBURG...
AND HODGES.
THIS INCLUDES THE FOLLOWING LOCATIONS LIBERTY UNIVERSITY AND
LYNCHBURG AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3707 7911 3709 7913 3708 7915 3711 7921
3712 7921 3711 7922 3716 7931 3745 7917
3743 7914 3740 7912 3741 7911 3739 7906
3740 7906 3735 7897 3730 7895
TIME...MOT...LOC 0321Z 207DEG 21KT 3717 7921
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
821
WWUS51 KRNK 280355
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1155 PM EDT TUE SEP 27 2016
VAC680-280404-
/O.CAN.KRNK.SV.W.0259.000000T0000Z-160928T0415Z/
CITY OF LYNCHBURG VA-
1155 PM EDT TUE SEP 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR THE CENTRAL CITY OF LYNCHBURG
HAS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3723 7907 3730 7912 3734 7906 3736 7907
3739 7906 3740 7906 3735 7897 3730 7895
TIME...MOT...LOC 0354Z 207DEG 21KT 3734 7910
$$
VAC031-280415-
/O.CON.KRNK.SV.W.0259.000000T0000Z-160928T0415Z/
CAMPBELL VA-
1155 PM EDT TUE SEP 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHEASTERN CAMPBELL COUNTY...
AT 1154 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOCOCK...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CONCORD...
AND RUSTBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3723 7907 3730 7912 3734 7906 3736 7907
3739 7906 3740 7906 3735 7897 3730 7895
TIME...MOT...LOC 0354Z 207DEG 21KT 3734 7910
HAIL...1.00IN
WIND...60MPH
$$
RAB277
WWUS51 KRNK 280407
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1207 AM EDT WED SEP 28 2016
VAC031-280416-
/O.EXP.KRNK.SV.W.0259.000000T0000Z-160928T0415Z/
CAMPBELL VA-
1207 AM EDT WED SEP 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CAMPBELL COUNTY
WILL EXPIRE AT 1215 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN REMAINS
POSSIBLE IN THE FAR NORTHEAST PORTION OF THE COUNTY.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3723 7907 3730 7912 3734 7906 3736 7907
3739 7906 3740 7906 3735 7897 3730 7895
TIME...MOT...LOC 0406Z 207DEG 21KT 3740 7906
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 8:34 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 27, 8:34 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 834 PM EDT Tue Sep 27 2016 .SYNOPSIS... A stationary front with weak areas of low pressure extended from the Mid Atlantic states to Louisiana. Another cold front will track through the Ohio and Tennessee Valleys on Wednesday and Wednesday night. This low pressure system over the Mid Atlantic will move slowly northeast into New England this weekend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 800 PM EDT Tuesday... Front stalled near the Blue Ridge combined with increasing dynamics from southward moving and deepening upper low from the Great Lakes region allowing for continued development of fairly robust convection across the Piedmont. With lowering heights/temperatures aloft and still warm/moist air east of the front with PWATS around 1.7 inch, this is likely to continue. Dynamics will continue to increase overnight as the upper low continues to sag southward into the central Appalachians. This will result in continued and renewed convection along and northeast along the spine of the Blue Ridge. Advertised pops have a good handle on the expected pattern, so will not make any changes at this time. Temperatures just a tad warmer than forecast. Sharp contrast in air mass between areas west of the front/Blue Ridge and locations to the east. Dewpoints range from the upper 30s around LWB to near 70 around DAN. Overnight lows will range from the upper 40s northeast part of the CWA to upper 60s southeast where PWATS are high. As of 335 PM EDT Tuesday... Front was hung up along the Blue Ridge this afternoon. Lowered clouds had just cleared out of the piedmont after 2PM. MSAS analysis showed east of the front that the lifted index values were as high as -5 where there has been breaks in the clouds today. Highest probability for precipitation remains east of a Lynchburg to Wilkesboro line. Expect a sharp gradient on the western side of the clouds and precipitation tonight and Wednesday. Mean flow from 850-500mb will be from the southwest tonight and Wednesday which will result in little movement of the surface front. Axis of deepest moisture and lift will remain over the piedmont of Virginia and North Carolina on Wednesday. Models fill low clouds and some fog back in overnight, especially east of the Blue Ridge. Amount of clearing on Wednesday will be the biggest influence on afternoon high temperatures. Fog is also expected to form overnight in the western river valleys. Have lowered minimum temperatures in southeast West Virginia based on the lack of cloud cover and the surface dew points that have lowered in the mid 30s to lower 40s. Otherwise stayed close to bias corrected MAV guidance for lows tonight and highs on Wednesday. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 300 PM EDT Tuesday... Closed upper low center in the Ohio Valley Wednesday evening will move eastward and reach Eastern Kentucky by Thursday night. Scattered showers and thunderstorms associated with the shortwave riding northward along the frontal boundary will continue Wednesday evening into Wednesday night as the low digs south. The SWODY2 has highlighted a marginal risk for severe weather east of the Blue Ridge mountains. Low temperatures Wednesday night will range from the mid 40s in the northwest mountains to the lower 60s in the Piedmont. Coop guidance suggest that a few lower 40s may be possible. A cold front will drop southeast out of the Ohio valley and move east into the Appalachians on Thursday. Scattered showers and thunderstorms will develop ahead and along the frontal boundary. Some the thunderstorms could be strong with hail, gusty winds and heavy downpours. An impressive low to mid level lapse rates combined with very low freezing heights across the area could help the hail potential. High temperatures on Thursday will vary from around 60 degrees in the west to the lower 70s in the East. Cloudy conditions with scattered showers will continue Thursday night. The best chance for rain will be across the north. Low temperatures Thursday night will vary from lower 40s in the mountains to the mid 50s in the Piedmont. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 300 PM EDT Tuesday... Closed upper low over Kentucky Friday morning lifts northward in the Ohio Valley this weekend. The low center continue to push into the Great lakes by Sunday evening and New England by Monday. The low will move into the Atlantic ocean on Tuesday. Meanwhile, the potential for tropical low development across the Caribbean may lead to a threat for the southeast early next week. This is being monitored by the NHC and WPC. Temperatures will start cooler for Friday with clouds along with unsettled weather and improve Saturday, then moderate Sunday into Tuesday. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... As of 800 PM EDT Tuesday... Highly variable conditions across the region this evening as a cold front near the Blue Ridge has stalled and represents a sharp contrast between much drier/stable air west of the Blue Ridge to moist, unstable air east of the Blue Ridge. Scattered thunderstorms continue to develop along and east of the front. As a deepening upper low continues to sag southward from the Great Lakes into the Central Appalachians over the next 24 hours or so...expect convection to actually increase over the next few hours across the VA/NC Piedmont ahead of the front. Temperatures are cooling aloft...so some of these storms continue to be strong to isolated severe, which should decrease as the night goes on. However, the coverage will likely increase. West of the Blue Ridge, potential for late night/early morning dense fog exists where skies are clear and radiational cooling is effective, especially after 08Z. East of the Blue Ridge, clouds and showers should prevent the development of dense fog. However, widespread low clouds are expected east of the front with mainly MVFR cigs becoming IFR at times during the late night/early morning hours. Wednesday will be unsettled east of the Blue Ridge with scattered showers, some thunderstorms and mainly MVFR cigs through much of the day. To the west, expect greater periods of VFR cigs. Winds will be light and variable overnight, tending to become southeast to south 5-7kts Wednesday. Medium confidence in cigs and vsbys through the TAF valid period. Medium confidence in wind speed/direction through the TAF valid period. Extended aviation discussion... A deep upper low will remain over the Ohio and Tennessee Valley through Friday. This will keep variable clouds, MVFR cigs, and periods of -SHRA across the region through much of the period. Saturday is the most likely day to be drier and have VFR conditions. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS/RAB SHORT TERM...KK LONG TERM...KK AVIATION...AMS/RAB
Hazardous weather outlook, Sep 27, 4:32 AM EDT, 18 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 432 AM EDT TUE SEP 27 2016 VAZ034-035-044>047-058-059-280845- BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 432 AM EDT TUE SEP 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAIN IS POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT WHICH COULD LEAD TO RAPID RISES OF CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032-033-043-280845- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-HENRY- 432 AM EDT TUE SEP 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-280845- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 432 AM EDT TUE SEP 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Local storm report, Sep 27, 8:49 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
849 PM EDT TUE SEP 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 ESE BASSETT 36.74N 79.90W
09/27/2016 HENRY VA TRAINED SPOTTER
TREE DOWN IN A BACKYARD. TIME RADAR ESTIMATED.
&&
JRUCKMANLocal storm report, Sep 27, 9:17 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 PM EDT TUE SEP 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST 5 ESE MAYFIELD 36.48N 79.49W
09/27/2016 E0 MPH CASWELL NC 911 CALL CENTER
TREE DOWN ON NUNNALY RD NEAR GERMANTOWN RD.
&&
JRUCKMANSpecial weather statement, Sep 27, 9:25 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EDT TUE SEP 27 2016
VAZ044-045-280230-
PITTSYLVANIA-CAMPBELL-
925 PM EDT TUE SEP 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PITTSYLVANIA AND
SOUTHWESTERN CAMPBELL COUNTIES THROUGH 1030 PM EDT...
AT 924 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PITTSVILLE...
MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL
CAN ALSO BE EXPECTED WITH THIS THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
EVINGTON...
HODGES...
AND PITTSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3710 7904 3694 7947 3702 7953 3703 7951
3701 7948 3702 7946 3703 7948 3706 7949
3707 7948 3706 7946 3706 7944 3713 7940
3728 7922
TIME...MOT...LOC 0124Z 236DEG 22KT 3702 7945
RABSpecial weather statement, Sep 27, 10:39 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1039 PM EDT TUE SEP 27 2016 NCZ005-VAZ043-044-280330- ROCKINGHAM-PITTSYLVANIA-HENRY- 1039 PM EDT TUE SEP 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES... AT 1039 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER EDEN...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EDEN... MAYFIELD... LAWSONVILLE... HARRISONS CROSSROADS... AND RUFFIN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3649 7981 3658 7978 3665 7952 3634 7954 TIME...MOT...LOC 0239Z 278DEG 11KT 3649 7971 RAB
Special weather statement, Sep 27, 10:51 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 PM EDT TUE SEP 27 2016
NCZ004-005-280345-
ROCKINGHAM-STOKES-
1051 PM EDT TUE SEP 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STOKES AND WESTERN
ROCKINGHAM COUNTIES...
AT 1048 PM EDT...STRONG THUNDERSTORMS WERE LOCATED JUST NORTHEAST OF
AYERSVILLE AND ANOTHER WAS LOCATED BETWEEN DILLARD AND MEADOWS...
BOTH MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT LIGHTNING AND VERY HEAVY RAINFALL CAN BE EXPECTED
WITH THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
EDEN...
WENTWORTH...
MAYODAN...
MADISON...
AND WALNUT COVE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3626 8013 3633 8029 3654 8001 3654 7987
3641 7963 3625 7997
TIME...MOT...LOC 0248Z 293DEG 8KT 3648 7999
RABSpecial weather statement, Sep 27, 11:16 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 PM EDT TUE SEP 27 2016
VAZ044>046-280415-
APPOMATTOX-PITTSYLVANIA-CAMPBELL-
1116 PM EDT TUE SEP 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN
APPOMATTOX...NORTHEASTERN PITTSYLVANIA...AND CAMPBELL COUNTIES AND
THE CITY OF LYNCHBURG THROUGH 1215 AM EDT...
AT 1116 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALTAVISTA...
MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT LIGHTNING AND VERY HEAVY RAINFALL CAN BE EXPECTED
WITH THIS THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
ALTAVISTA...
HURT...
RUSTBURG...
AND CONCORD.
THIS INCLUDES THE FOLLOWING LOCATIONS LIBERTY UNIVERSITY AND
LYNCHBURG AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3702 7916 3713 7938 3723 7934 3739 7923
3741 7926 3742 7925 3745 7925 3747 7920
3743 7914 3741 7914 3740 7912 3741 7911
3739 7906 3742 7907 3732 7883
TIME...MOT...LOC 0316Z 207DEG 21KT 3715 7924
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:28 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 62 min |
| Sep 27, 9:25 PM EDT | Special Weather Statement | RNK | Campbell | 65 min |
| Sep 27, 11:16 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 59 min |
| Sep 27, 11:49 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 35 min |
| Sep 28, 12:13 AM EDT | Special Weather Statement | RNK | Buckingham | 62 min |
| Sep 28, 2:22 PM EDT | Special Weather Statement | RNK | City of Danville | 53 min |
| Sep 28, 2:26 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 64 min |
| Sep 28, 3:08 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Pulaski, City of Radford | 52 min |
| Sep 28, 3:22 PM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Sep 28, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 58 min |
| Sep 28, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 55 min |
| Sep 28, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 67 min |
| Sep 28, 4:15 PM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 6 more | 26 hr |
| Sep 28, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 58 min |
| Sep 28, 4:52 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke | 53 min |
| Sep 28, 5:44 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Campbell, City of Lynchburg | 61 min |
| Sep 28, 6:15 PM EDT | Tornado Warning | RNK | Amherst, Bedford, City of Lynchburg | 30 min |
| Sep 28, 6:42 PM EDT | Tornado Warning | RNK | Amherst, Appomattox | 33 min |
| Sep 28, 7:07 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 53 min |
| Sep 28, 7:34 PM EDT | Special Weather Statement | RNK | Botetourt, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke | 56 min |
| Sep 28, 7:41 PM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.